Tel: 01884 831300
Opening Times: 8.30am-6.30pm
The most common side effects of antibiotics affect the digestive system. These occur in around 1 in 10 people.
Side effects of antibiotics that affect the digestive system include:
These side effects are usually mild and should pass once you finish your course of treatment.
If you experience any additional side effects other than those listed above, you should contact your GP or the doctor in charge of your care for advice.
Around 1 in 15 people have an allergic reaction to antibiotics, especially penicillin and cephalosporins. In most cases, the allergic reaction is mild to moderate and can take the form of:
These mild to moderate allergic reactions can usually be successfully treated by taking antihistamines.
But if you're concerned, or your symptoms don't respond to treatment, you should call your GP for advice. If you can't contact your GP, call NHS 111.
In rare cases, an antibiotic can cause a severe and potentially life-threatening allergic reaction known as anaphylaxis.
Initial symptoms of anaphylaxis are often the same as above and can lead to:
Anaphylaxis is a medical emergency and can be life-threatening if prompt treatment isn't given. Dial 999 immediately and ask for an ambulance if you think you or someone around you is experiencing anaphylaxis.
Tetracyclines can make your skin sensitive to sunlight and artificial sources of light, such as sun lamps and sunbeds.
You should avoid prolonged exposure to bright light while taking these drugs.